Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Nashville, TN

April 26, 20117 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2011, 1:14 AM CDT for 7 counties in Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 1:14 AM CDT (06:14 UTC)
Expired
Apr 26, 2011, 1:45 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:28 AM CDTTSTM WND DMG8 Sse Hohenwald, TNTREES DOWN ON HIGHWAY 241 NEAR THE LAWRENCE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS54 KOHX 260614
SVROHX
TNC081-099-101-119-135-181-187-260645-
/O.NEW.KOHX.SV.W.0110.110426T0614Z-110426T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
  CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  LEWIS COUNTY IN MIDDLE TENNESSEE...
  WAYNE COUNTY IN MIDDLE TENNESSEE...
  NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 145 AM CDT

* AT 111 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM HOHENWALD TO
  WAYNESBORO TO WALNUT GROVE...AND WERE MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOHENWALD...
  COLLINWOOD...
  MOUNT PLEASANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM TUESDAY
MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3514 8799 3531 8786 3566 8772 3591 8684
      3549 8717 3516 8745 3501 8799
TIME...MOT...LOC 0614Z 252DEG 46KT 3567 8761 3534 8775
          3508 8796

$$

FORECASTER:13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:40 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 25, 11:40 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT MON APR 25 2011

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...CONVECTIVE LINE WILL BE THE WEATHER MAKER TONIGHT.
SPEED OF LINE INDICATES IT SHOULD AFFECT KBNA BY 07Z AND WHAT IS
LEFT OF THE LINE WILL AFFECT KCSV BY 10Z. EXPECT VFR-MVFR CONDITIONS
PRIOR TO THE LINE ARRIVING AND THEN MOSTLY IFR-MVFR CONDITIONS
AFTER THE LINE ARRIVES. ALSO EXPECT STRONG TO SEVERE WINDS IN AND AROUND
TSTMS...MAINLY FOR KBNA...MUCH LESS SO FOR KCSV. STEADY STATE SFC
WINDS WILL CONTINUE OUT OF THE SOUTH AT 10-20 MPH TONIGHT AND THEN
INCREASE TOMORROW MORNING TO 15-30 MPH OUT OF THE SOUTH. EXPECT
IMPROVEMENT OF CIGS/VSBYS LATE TOMORROW MORNING AFTER THE LINE HAS
WEAKENED. AWAITING THE NEXT INSTALLMENT OF SEVERE WEATHER FOR TUE
NGT-WED.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CDT MON APR 25 2011/

MESOSCALE UPDATE...
LINE OF SVR STORMS MOVG INTO W TN. LINE EXPECTED TO PUSH INTO THE
TN RVR AREA SHORTLY AFTER MIDNIGHT. ATM ACR MID TN IS MORE STABLE
WITH A GRADUAL WEAKENING OF LINE EXPECTED. HOWEVER SOME AREAS IN
W MID TN EXPECTED TO GET STRONG TO DAMAGING WINDS NEXT 1-3 HRS.

PREV DISCUSSION... /ISSUED 522 PM CDT MON APR 25 2011/

MESOSCALE UPDATE...
MID TN IN A LULL BTW SYSTEMS. SMALL SYS THAT CLIPPED STEWART-
MONTGOMERY CO AROUND 4 PM LIFTED N OF THE AREA WITH DRIER AIR
WORKING IN BEHIND IT. LAPS DATA SHOWS HIGHER SHEAR/DESTAB WEST OF
THE COUNTY WARNING AREA. CANCELLED SEVERE TSTM WATCH #203 FOR MID
TN.

NEXT ROUND OF STORMS DEVELOPING IN AR ATTM. SYS WL MOVE INTO MID
TN AFT MIDNIGHT WITH 1-2 INCHES OF RAINFALL EXPECTED THRU TUE
MORN. SLGT RISK OF SEVERE STORMS ON TRACK.

PREV DISCUSSION... /ISSUED 343 PM CDT MON APR 25 2011/

SHORT TERM...THE SHOWERS AND THUNDERSTORMS THAT OCCURRED OVER WESTERN
PARTS OF THE MID STATE EARLY TODAY FIZZLED OUT AS THEY MOVED
EASTWARD. HOWEVER, ANOTHER CLUSTER OF STORMS DEVELOPED OVER WESTERN
TENNESSEE EARLY IN THE AFTERNOON AND STARTED PUSHING INTO
NORTHWESTERN COUNTIES BY 330 PM. SPC HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR A LARGE PART OF THE MID STATE, THAT RUNS
UNTIL 8 PM CDT, INCLUDING THE NASHVILLE METRO AREA. THESE SHOWERS AND
STORMS ARE EXPECTED TO MOVE ACROSS AN AREA THAT RECEIVED BETWEEN 1
AND 2 INCHES OF RAIN YESTERDAY...AND SIMILAR AMOUNTS COULD OCCUR
THIS AFTERNOON.

ANOTHER ROUND OF SHOWERS AND STORMS WILL PUSH ACROSS THE MID STATE
LATE TONIGHT AND TUESDAY BRINGING ALONG MORE LOCALLY HEAVY RAINS.

HAVE ISSUED A FLASH FLOOD WATCH FOR A PRETTY GOOD-SIZED PORTION OF
NORTHERN MIDDLE TENNESSEE FROM THIS AFTERNOON THROUGH WEDNESDAY
EVENING. THIS IS THE SAME AREA THAT RECEIVED THE LOCALLY HEAVY
RAINS ON SUNDAY...AND ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE
INCREASED RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING.

EXPECT MORE THUNDERSTORMS TO ERUPT OVER WESTERN TENNESSEE TUESDAY
AFTERNOON AND PUSH INTO WESTERN PARTS OF OUR FORECAST AREA BY
SUNSET TOMORROW. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE
THROUGH TUESDAY NIGHT, WITH A SIGNIFICANT SEVERE WEATHER
OUTBREAK...INCLUDING TORNADOES...STILL EXPECTED ON WEDNESDAY, AS A
STRENGTHENING LOW PRESSURE AREA MOVES NORTHEASTWARD FROM NORTHERN
ARKANSAS INTO EAST-CENTRAL INDIANA BY 0OZ, THU. SPC HAS PLACED
MUCH OF THE MID STATE UNDER A MODERATE RISK FOR SEVERE
THUNDERSTORMS FOR WEDNESDAY.

STILL LOOKS LIKE A SIGNIFICANT RAIN EVENT COMING UP OVER THE NEXT
THREE DAYS, WITH RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES OVER
EASTERN AREAS TO BETWEEN 5 AND 7 INCHES ACROSS THE NORTHWEST.
EXPECT LOCALIZED FLOODING TO BECOME LIKELY BY WEDNESDAY OVER MUCH
OF THE MID STATE, AS REPEATED ROUNDS OF THUNDERSTORMS MOVE
THROUGH.

LONG TERM...MOSTLY DRY WEATHER IS FORECAST FOR THURSDAY AND
FRIDAY, AS HIGH PRESSURE BUILDS IN ACROSS THE TENNESSEE VALLEY.
ANOTHER COLD FRONT, WITH THUNDERSTORMS AND HEAVY RAIN, IS EXPECTED
BY SATURDAY NIGHT AND SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR TNZ011-032>034-065-066-078>080.

FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TNZ005>010-
022>031-056>064-075-077-093>095.

&&

18
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON APR 25 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON APR 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A WAYNESBORO TO SPRINGFIELD
LINE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE ENTIRE MID STATE THROUGH TUESDAY NIGHT. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF THE MID
STATE ON WEDNESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE
HAIL.

FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A FLASH FLOOD WATCH
IS IN EFFECT FOR HEAVY RAINFALL. RAINFALL AMOUNTS WILL RANGE FROM
TWO TO FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Apr 26, 12:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     BIG SANDY               36.23N 88.09W
04/26/2011                   BENTON             TN   PUBLIC

            TREES BLOWN DOWN NEAR TOWN OF BIG SANDY.

&&

JLM
Local storm report, Apr 26, 1:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND GST     CLARKSVILLE             36.56N 87.35W
04/26/2011  M0 MPH           MONTGOMERY         TN   AMATEUR RADIO

            MTEARS REPORTS A 58 MPH GUST MEASURED IN DOWNTOWN
            CLARKSVILLE.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:46 PM CDTFlash Flood WatchOHXBenton, Cheatham, Clay, Davidson, Dickson, Houston and 7 more45 hr
Apr 25, 11:54 PM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Perry51 min
Apr 26, 12:23 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart37 min
Apr 26, 12:38 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne37 min
Apr 26, 12:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more32 min
Apr 26, 1:10 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Montgomery and 3 more35 min
Apr 26, 1:39 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more36 min
Apr 26, 2:11 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson34 min
Apr 26, 2:15 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson34 min
Apr 26, 10:52 AM CDTRiver Flood WatchOHXPerry51 hr
Apr 26, 10:52 AM CDTRiver Flood WatchOHXLawrence51 hr
Apr 26, 10:52 AM CDTRiver Flood WatchOHXHickman51 hr
Apr 26, 6:24 PM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.